Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 45, NWS Albany, NY

June 25, 2012Columbia County, Greene County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2012, 1:15 PM EDT for Columbia County, Greene County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 1:15 PM EDT (17:15 UTC)
Expired
Jun 25, 2012, 2:15 PM EDT
In force
60 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Columbia County, NY, Greene County, NY

The radar

The Albany radar (KENX), 43 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 1:28 PM EDTTSTM WND GST 62Ghent, NYVIA FACEBOOK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS51 KALY 251715
SVRALY
NYC021-039-251815-
/O.NEW.KALY.SV.W.0045.120625T1715Z-120625T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 215 PM EDT

* AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ATHENS...OR NEAR HUDSON...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   HUDSON BY 120 PM EDT...
   CLAVERACK...KINDERHOOK AND VALATIE BY 130 PM EDT...
   PHILMONT AND CHATHAM BY 145 PM EDT...
   AUSTERLITZ BY 210 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4245 7372 4246 7339 4220 7347 4212 7352
      4220 7387 4228 7390 4241 7387
TIME...MOT...LOC 1715Z 280DEG 16KT 4230 7381

$$

FRUGIS
3 follow-up statements
103 
WWUS51 KALY 251736
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
136 PM EDT MON JUN 25 2012

NYC039-251746-
/O.CAN.KALY.SV.W.0045.000000T0000Z-120625T1815Z/
GREENE NY-
136 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...

THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE WEATHER HAS MOVED 
EASTWARD OUT OF THE COUNTY. AS A RESULT...THE WARNING HAS BEEN 
CANCELLED FOR NORTHEASTERN GREENE COUNTY.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4228 7376 4239 7373 4245 7363 4246 7339
      4220 7347 4212 7352 4218 7380
TIME...MOT...LOC 1736Z 268DEG 16KT 4239 7351

$$

NYC021-251815-
/O.CON.KALY.SV.W.0045.000000T0000Z-120625T1815Z/
COLUMBIA NY-
136 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL COLUMBIA COUNTY...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NEW CONCORD...OR NEAR CHATHAM...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANAAN CENTER AND CANAAN BY 145 PM EDT...
  QUEECHY AND FLATBROOK BY 150 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4228 7376 4239 7373 4245 7363 4246 7339
      4220 7347 4212 7352 4218 7380
TIME...MOT...LOC 1736Z 268DEG 16KT 4239 7351

$$

FRUGIS
122 
WWUS51 KALY 251753
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EDT MON JUN 25 2012

NYC021-251815-
/O.CON.KALY.SV.W.0045.000000T0000Z-120625T1815Z/
COLUMBIA NY-
153 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EASTERN COLUMBIA COUNTY...

AT 150 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR HILLSDALE...OR 10 MILES WEST OF GREAT
BARRINGTON...MOVING EAST AT 25 MPH.

THIS THUNDERSTORM PRODUCED WIND GUSTS IN EXCESS OF 60 MPH IN THE 
TOWN OF GHENT.  IF OUTDOORS...TAKE COVER NOW!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4227 7363 4237 7360 4245 7353 4246 7339
      4220 7347 4212 7352 4216 7369
TIME...MOT...LOC 1753Z 288DEG 21KT 4218 7353

$$

FRUGIS
428 
WWUS51 KALY 251817
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT MON JUN 25 2012

NYC021-251826-
/O.EXP.KALY.SV.W.0045.000000T0000Z-120625T1815Z/
COLUMBIA NY-
217 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA COUNTY HAS
EXPIRED...

THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE WARNING 
AREA...AND THE THREAT OF SEVERE WEATHER HAS DIMINISHED.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4227 7363 4237 7360 4245 7353 4246 7339
      4220 7347 4212 7352 4216 7369
TIME...MOT...LOC 1753Z 288DEG 21KT 4218 7353

$$


TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:54 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 25, 9:54 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
954 AM EDT MON JUN 25 2012

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE REGION THIS AFTERNOON
...AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT. AS THE
SURFACE LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO TUESDAY
MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW ENGLAND
THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND BREEZY
CONDITIONS ACROSS OUR AREA. A WARM- UP IS EXPECTED TOWARDS THE END
OF THE WORK WEEK AS THE UPPER LOW PULLS AWAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 930 AM...SEVERE THUNDERSTORM WATCH 425 WAS CANCELED FOR JUST
LITCHFIELD COUNTY IN NORTHWEST CT. SOME WIND DAMAGE OCCURRED WITH
THE LINE OF CONVECTION ACROSS LITCHFIELD COUNTY. THAT MOVED
EASTWARD ACROSS ERN NEW ENGLAND. OTHER ISOLD-SCT SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF THE UPPER LOW WEST OF
THE HUDSON RIVER VALLEY. THESE THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE. SCT SHOWERS/THUNDERSTORMS WILL PERSIST THROUGH THE
PM...WITH THE UPPER LOW MOVING OVERHEAD AND ITS ASSOCIATED MID
LEVEL COLD POOL. SOME SMALL HAIL MAY OCCUR WITH THEN STEEP LAPSE
RATES AND MODEST INSTABILITY.   T/TD/RH/APPARENT TEMPS WERE REDONE
BASED ON OBSERVATIONS. IT WILL BE A COOL AND GRAY DAY.

TEMPS WILL BE COOLER DUE TO CLOUD COVER...BUT A FEW BREAKS
DEVELOPING ALONG OR JUST AHEAD OF THE FRONT COULD RESULT IN A QUICK
WARM-UP FOR SOUTHEAST AREAS. STILL...OVERALL TEMPS WILL BE BELOW
NORMAL WITH THE COOLEST TEMPS OVER THE ADIRONDACKS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
BY TONIGHT THE SURFACE COLD FRONT AND ANY WAVES OF LOW PRESSURE WILL
BE EAST OF THE AREA OVER INTERIOR NEW ENGLAND. SO THE RELATIVELY
MOIST AND SOMEWHAT UNSTABLE AIR MASS WILL BE REPLACED BY A COOLER
AND MORE STABLE ENVIRONMENT. SCATTERED SHOWERS A GOOD BET FOR MOST
AREAS TONIGHT THROUGH WEDNESDAY...WITH BELOW NORMAL TEMPS SETTLING
IN.

ON TUESDAY THE CORE OF THE UPPER LOW WILL BE MOVING EAST OF OUR
AREA...WITH THE COLDEST 850MB TEMPS OVERHEAD. AS A
RESULT...FORECASTING MAX TEMPS TO BE AROUND 10 DEGREES BELOW NORMAL
WITH MOSTLY CLOUDY AND BREEZY CONDITIONS. INSTABILITY WILL BE
LIMITED...ALTHOUGH SHOWERS WILL BECOME MORE NUMEROUS DURING THE PEAK
HEATING HOURS ON TUESDAY...ESPECIALLY IF A FEW BREAKS OF SUNSHINE
CAN DEVELOP.

THE UPPER LOW IS FORECAST TO ONLY GRADUALLY LIFT NORTHEASTWARD INTO
NORTHERN NEW ENGLAND TUESDAY NIGHT INTO WEDNESDAY...WITH ISOLATED TO
SCATTERED SHOWERS PERSISTING IN OUR AREA DUE TO THE CYCLONIC FLOW
REGIME BRINGING WRAP-AROUND MOISTURE. IT WILL CONTINUE TO BE BREEZY
ESPECIALLY DURING THE DAYLIGHT HOURS WITH DEEPER MIXING OCCURRING.
TEMPS WILL CONTINUE BELOW NORMAL...ALTHOUGH AT LEAST A SLIGHT WARM-UP
IS EXPECTED ON WEDNESDAY THE CORE OF COLDEST AIR ALOFT WILL HAVE
SHIFTED NORTH AND EAST OF THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER TROUGHING IN EASTERN NORTH AMERICA GRADUALLY LIFTS OUT AND
FLAT UPPER RIDGING BUILDS INTO THE REGION WEDNESDAY THROUGH FRIDAY.
BY NEXT WEEKEND...THERE ARE INDICATIONS THAT FLAT BROAD UPPER
TROUGHING SETS BACK UP IN EASTERN NORTH AMERICA.  SOME
INCONSISTENCIES SEEN IN SOURCES OF GUIDANCE AS TO THE DETAILS OF THE
LOW AMPLITUDE OF THE UPPER RIDGING AND HOW FAR NORTH THE CORE OF THE
WARM BOUNDARY LAYER TEMPERATURES GET. THE GUIDANCE SEEMS TO BE QUITE
BULLISH ON BRINGING THE HOT AIR TO OUR REGION...YET THE UPPER
PATTERN IS QUITE FLAT AND THE FLOW IS RELATIVELY ZONAL.
HOWEVER...DEPENDING ON THE TRACK AND EVOLUTION OF THE TROPICAL
SYSTEM...IF IT DOES EMERGE OFF THE CAROLINAS AND POSSIBLY STRENGTHEN
OVER THE GULF STREAM...THERE COULD BE ENHANCED UPPER RIDGING IN THE
EASTERN U.S. AND RESULTANT MORE NORTHWARD BUILDING OF THE HOTTER
TEMPERATURES.  IT IS TOO EARLY TO TELL BUT WILL BE WATCHED.

AS THE BROAD UPPER TROUGHING POTENTIALLY BUILDS INTO THE REGION THE
END OF THE WEEK AND INTO THE WEEKEND...THERE ARE SOME INDICATIONS OF
A SERIES OF WEAK SURFACE BOUNDARIES THAT COULD BE TIMED TO TRACK
THROUGH FRIDAY AND SATURDAY. THERE COULD BE ENOUGH LOW LEVEL FORCING
ALONG ANY SURFACE WIND SHIFT BOUNDARIES AND ANY SERIES OF WEAK
SURFACE DEW POINT BOUNDARIES...BUT FOR NOW WITH THE GUIDANCE
SUGGESTING A LACK OF STRONG UPPER DYNAMICS AND LACK OF STRONG
SHEAR...ANY INSTABILITY COULD SUPPORT ISOLATED TO SCATTERED
THUNDERSTORM ACTIVITY FRIDAY AND SATURDAY.  SOME POTENTIALLY
RESPECTABLE INSTABILITY COULD BE PRESENT...INCLUDING POSSIBLY SOME
RELATIVELY STEEP MIDLEVEL LAPSE RATES...BUT WE HAVE SEEN SIGNIFICANT
INSTABILITY BEFORE BUT A MIDLEVEL CAP CAN GREATLY REDUCE THE
POTENTIAL DEVELOPMENT OF CONVECTION.  THE TIMING OF THE BEST CHANCES
FOR ANY THUNDERSTORM ACTIVITY LOOKS TO BE ON FRIDAY...WITH AGAIN
SOME ISOLATED ACTIVITY INTO SATURDAY...BUT TIMING OF WEAK SURFACE
BOUNDARIES COULD CHANGE AS WE GET CLOSER TO THE END OF THE WEEK WHEN
WE CAN OBSERVE THE TRUE CHARACTER AND EVOLUTION OF THE UPPER AND
SURFACE FEATURES.

SO...HIGH TEMPERATURES SHOULD GET SOLIDLY IN THE 80S THURSDAY AND
WELL INTO THE 80S TO AROUND 90 FRIDAY AND SATURDAY WITH A NOTICEABLE
INCREASE IN HUMIDITY.  ONLY POTENTIALLY SLIGHT COOLING FOR SUNDAY...
DEPENDING ON WHAT SORT OF LOW LEVEL BOUNDARIES ARE ABLE TO TRACK
THROUGH THE REGION.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
THUNDERSTORMS EXITING KPOU AREA...WITH LINGERING SHOWERS BEHIND THE
THUNDERSTORMS LOOKING LIKE THEY MAY LAST THROUGH ABOUT 14Z. SECOND
BROKEN BAND OF SHOWERS AND ISOLATED THUNDERSTORMS OVER NORTHERN NEW
YORK SHIFTING EAST AND SOUTHEAST...AND COULD AFFECT KGFL AND KALB
BETWEEN 14Z AND 19Z.  SOME QUESTION AS TO IF IT WILL GET TO
KPSF...BUT NORTHERN PERIPHERY OF SHOWER AND THUNDERSTORM ACTIVITY
CURRENTLY AFFECTING KPOU SHOULD TRACK THROUGH KPSF AS SHOWERS
BETWEEN 12Z-14Z. AFTER ABOUT 19Z...INDICATING VCSH...ALTHOUGH IF
THERE IS ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT UPSTREAM
EARLY THIS AFTERNOON...THEN PERIOD OF SCATTERED SHOWERS AND
THUNDERSTORMS COULD EXTEND TO LATER IN THE AFTERNOON...STAY TUNED.

SHOWER ACTIVITY SHOULD EXIT EARLY THIS EVENING...AND INDICATING VCSH
ENDING AROUND 03Z. CONDITIONS SHOULD BE PREDOMINANT VFR FOR THE
ENTIRE TAF PERIOD OUTSIDE OF SHOWERS AND THUNDERSTORMS...INCLUDING
TONIGHT.

WINDS SHOULD BE LIGHT...BELOW 5 KT THROUGH ABOUT 14Z...THEN BECOME
WEST TO NORTHWEST AT 11 KT OR LESS THROUGH MUCH OF THE DAY.  WINDS
SHOULD BECOME NORTH TO NORTHWEST AT LESS THAN 10 KT THIS EVENING
AFTER A COLD FRONTAL PASSAGE.

OUTLOOK...
MON NT...VFR/MVFR...SCT -SHRA.
TUE-WED...VFR/MVFR....SCT -SHRA WITH ISOLATED MAINLY PM -TSRA.
THU...VFR. NO SIG WX.
FRI...VFR/MVFR...SCT -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE AREA THIS MORNING
AND AFTERNOON...AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT.
AS THE SURFACE LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO
TUESDAY MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW
ENGLAND THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND
BREEZY CONDITIONS ACROSS OUR AREA.

MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL ONLY DROP TO
AROUND 55 TO 75 PERCENT...AND RISE TO MAXIMUM VALUES OF BETWEEN 85
AND 100 PERCENT TONIGHT. MIN RH VALUES ARE EXPECTED TO BE AROUND 45
TO 65 PERCENT ON TUESDAY.

WINDS WILL GRADUALLY BECOME WEST-NORTHWEST AND INCREASE TO 5 TO 15
MPH TODAY. WINDS WILL BE NORTHWEST AROUND 5 TO 10 MPH TONIGHT...AND
CONTINUE FROM THE NORTHWEST ON TUESDAY WITH SPEEDS INCREASING TO 10
TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH POSSIBLE.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE NEXT FIVE DAYS. A SLOW
MOVING COLD FRONT AND WAVE OF LOW PRESSURE WILL BRING SHOWERS WITH
SOME EMBEDDED THUNDERSTORMS TO AREAS MAINLY SOUTH AND EAST OF THE
CAPITAL REGION TODAY. MOST OF THE MEASURABLE RAINFALL WILL OCCUR
THIS MORNING INTO EARLY AFTERNOON ACROSS THESE AREAS. QPF IS
EXPECTED TO BE AROUND ONE QUARTER TO ONE HALF INCH...EXCEPT THREE
QUARTERS OF AN INCH TO ONE INCH SOUTH AND EAST OF ALBANY. MINOR
RISES WILL OCCUR ON RIVERS AND STREAMS...AS CONDITIONS HAVE BEEN
RELATIVELY DRY IN MANY LOCATIONS FOR THE PAST WEEK AND A HALF.

GENERALLY LIGHT SHOWERS ARE EXPECTED FROM TONIGHT THROUGH
WEDNESDAY...AS AN UPPER LEVEL LOW SETTLES IN OVER NEW ENGLAND. ONE
TENTH TO ONE QUARTER INCH OF ADDITIONAL RAINFALL IS ANTICIPATED
DURING THIS TIME. DRIER WEATHER SHOULD RETURN ON THURSDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV/WASULA
NEAR TERM...JPV/WASULA
SHORT TERM...JPV
LONG TERM...NAS
AVIATION...NAS
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Jun 25, 9:22 AM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
922 AM EDT MON JUN 25 2012

CTZ001-013-MAZ025-NYZ058>061-063>066-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
922 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID
HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...LITCHFIELD HILLS...AND
THE SOUTHERN BERKSHIRES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO
THE AFTERNOON. THUNDERSTORMS COULD PRODUCE CLOUD TO GROUND
LIGHTNING...BRIEF DOWNPOURS...AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-261100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
922 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK
VALLEY...GREATER CAPITAL REGION...NORTHERN TACONICS...NORTHERN
BERKSHIRES...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE
POSSIBLE THIS MORNING INTO THE EARLY AFTERNOON. THUNDERSTORMS
COULD PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Jun 25, 8:33 AM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
833 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TSTM WND DMG     TORRINGTON              41.84N  73.13W
06/25/2012                   LITCHFIELD         CT   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1200097

WASULA
Local storm report, Jun 25, 10:03 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1003 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     1 NNW SOUTH KENT        41.70N  73.48W
06/25/2012                   LITCHFIELD         CT   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200098

FRUGIS
Local storm report, Jun 25, 10:07 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1007 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     1 NNW SOUTH KENT        41.70N  73.48W
06/25/2012                   LITCHFIELD         CT   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN

0735 AM     TSTM WND DMG     TORRINGTON              41.84N  73.13W
06/25/2012                   LITCHFIELD         CT   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1200098 ALY1200097

FRUGIS
Local storm report, Jun 25, 11:00 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1100 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     1 NE DOVER FURNACE      41.70N  73.57W
06/25/2012                   DUTCHESS           NY   911 CALL CENTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200099

FRUGIS
Local storm report, Jun 25, 11:01 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1101 AM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     1 NE DOVER FURNACE      41.70N  73.57W
06/25/2012                   DUTCHESS           NY   911 CALL CENTER

            TREES AND WIRES DOWN

0730 AM     TSTM WND DMG     1 NNW SOUTH KENT        41.70N  73.48W
06/25/2012                   LITCHFIELD         CT   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN

0735 AM     TSTM WND DMG     TORRINGTON              41.84N  73.13W
06/25/2012                   LITCHFIELD         CT   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1200099 ALY1200098 ALY1200097

FRUGIS
Special weather statement, Jun 25, 1:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT MON JUN 25 2012

NYZ058>061-251745-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
101 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 7 MILES WEST OF COXSACKIE...OR ABOUT 8 MILES NORTHWEST OF
CATSKILL...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
COXSACKIE AND ATHENS BY 120 PM EDT
HUDSON AND 8 MILES SOUTH OF NEW BALTIMORE BY 125 PM EDT
7 MILES NORTH OF CLAVERACK BY 135 PM EDT
KINDERHOOK BY 140 PM EDT
CHATHAM...PHILMONT AND 6 MILES SOUTH OF VALATIE BY 145 PM EDT

RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH FROM THIS THUNDERSTORM.

LAT...LON 4249 7343 4220 7351 4223 7403 4243 7404
TIME...MOT...LOC 1701Z 269DEG 14KT 4232 7391

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:01 PM EDTSpecial Weather StatementALYColumbia44 min
Jun 25, 1:44 PM EDTSpecial Weather StatementALYDutchess31 min
Jun 25, 2:29 PM EDTSpecial Weather StatementALYDutchess46 min
Jun 25, 2:56 PM EDTSevere Thunderstorm WarningALYDutchess64 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.